Advanced

Korsallergi mellan penicilliner och övriga betalaktam-antibiotika - Risken är betydligt mindre än man tidigare trott.

Tängden, Thomas; Furebring, Mia; Löwdin, Elisabeth and Werner, Sonja LU (2015) In Läkartidningen 112.
Abstract
Severe IgE-mediated allergic reactions to penicillins are rare but might be fatal. Because some studies demonstrated a high risk of cross-sensitivity to cephalosporins and carbapenems it has been recommended to avoid these antibiotics in patients with suspected hypersensitivity to penicillins. However, recent studies and analyses conclude that the risk of cross-reactivity was overestimated in the earlier studies and that it is in fact very low for parenteral cephalosporins and perhaps even negligible for carbapenems. The new knowledge has implications for the choice of therapy for bacterial infections in patients with a history of penicillin hypersensitivity, because alternative antibiotic regimens are often inferior to beta-lactam... (More)
Severe IgE-mediated allergic reactions to penicillins are rare but might be fatal. Because some studies demonstrated a high risk of cross-sensitivity to cephalosporins and carbapenems it has been recommended to avoid these antibiotics in patients with suspected hypersensitivity to penicillins. However, recent studies and analyses conclude that the risk of cross-reactivity was overestimated in the earlier studies and that it is in fact very low for parenteral cephalosporins and perhaps even negligible for carbapenems. The new knowledge has implications for the choice of therapy for bacterial infections in patients with a history of penicillin hypersensitivity, because alternative antibiotic regimens are often inferior to beta-lactam antibiotics. The aim of the present review is to present existing knowledge on cross-sensitivity between beta-lactams, as well as to discuss the management of patients with suspected allergic reactions to these antibiotics. (Less)
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
Läkartidningen
volume
112
external identifiers
  • pmid:25647104
  • scopus:84946893337
ISSN
0023-7205
language
Swedish
LU publication?
yes
id
f165206e-989c-44a4-9153-f2abc44a3b1e (old id 5145574)
alternative location
http://www.ncbi.nlm.nih.gov/pubmed/25647104?dopt=Abstract
date added to LUP
2015-03-03 20:43:17
date last changed
2017-01-01 05:44:11
@article{f165206e-989c-44a4-9153-f2abc44a3b1e,
  abstract     = {Severe IgE-mediated allergic reactions to penicillins are rare but might be fatal. Because some studies demonstrated a high risk of cross-sensitivity to cephalosporins and carbapenems it has been recommended to avoid these antibiotics in patients with suspected hypersensitivity to penicillins. However, recent studies and analyses conclude that the risk of cross-reactivity was overestimated in the earlier studies and that it is in fact very low for parenteral cephalosporins and perhaps even negligible for carbapenems. The new knowledge has implications for the choice of therapy for bacterial infections in patients with a history of penicillin hypersensitivity, because alternative antibiotic regimens are often inferior to beta-lactam antibiotics. The aim of the present review is to present existing knowledge on cross-sensitivity between beta-lactams, as well as to discuss the management of patients with suspected allergic reactions to these antibiotics.},
  author       = {Tängden, Thomas and Furebring, Mia and Löwdin, Elisabeth and Werner, Sonja},
  issn         = {0023-7205},
  language     = {swe},
  series       = {Läkartidningen},
  title        = {Korsallergi mellan penicilliner och övriga betalaktam-antibiotika - Risken är betydligt mindre än man tidigare trott.},
  volume       = {112},
  year         = {2015},
}